MAUDE Adverse Event Report: STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacture narrative: the directions for use states when preparing the lens for use intraoperatively, caution: perform the following steps in a sterile field.Inspect the lens vial.Ensure that it is not damaged.Examine the lens carefully under the microscope for damage or particulate matter.Do not allow the icl lens to dry after removal from the glass vial.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor, ocular viscoelastic, and improper preparation of antibiotics for intr (acameral injection may be contributing factors.It remains unknown why the surgeon stated that ovd (staar is not a manufacturer) cannulas had some "white debris" from "sterilization" considering that cannulas are disposable.Claim # (b)(4).
 
Event or Problem Description
This report is one of five that are reporting the same issue of potential tass observed only in one case but could not be separated due to lack of additional information.The reporter indicated that the surgeon implanted 12.6 vticm5 12.6 of diopter -13.0/3.5/110 (sphere/cylinder/axis) into the patient's eye during the week of (b)(6) 2024.Concomitant products used intraoperatively include the lioli-24 injector and ocucoat ovd.One case was assessed as potential tass but was not specified by received serial numbers of 5 lenses.In all cases intraoperatively the icl looked like there were deposits on it and at the same day post-op check icl looked like it had streaks on it.In one case there was an observation of" almost glittery appearance with some deposits on the anterior crystalline capsules".Reportedly, deposits/streaks have disappeared on their own within 24 hours.No abnormalities were noted with the icl vial prior to lens implantation.Two surgeons from the same clinic had a "couple of icl cases" of similar presentation within the same that week and one of them had observations for cartridges "feel a bit tighter" as well as that ocucoat cannulas look like" they have some white debris on them from sterilization".No information was provided regarding additional medical or surgical intervention performed including lens removal.No loss of visual acuity was reported.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H3 device evaluation 3331 device history record (dhr) review the device history records indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20163961
Report Number2023826-2024-04051
Device Sequence Number15274309
Product Code QCB
UDI-Device Identifier00841542115438
UDI-Public00841542115438
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberVTICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown